New York, 2007

Damaging Winds in New York, August 25, 2007

August 25, 2007 · NWS BUF · 3 events in 2 counties and zones

A cold front crossed the region during the early evening hours. Thunderstorms accompanying the front produced damaging winds, estimated approaching 60 mph, which downed trees and power lines in Salamanca, Cattaraugus county, and Bolivar and Alfred, Allegany county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$32,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A cold front crossed the region during the early evening hours. Thunderstorms accompanying the front produced damaging winds, estimated approaching 60 mph, which downed trees and power lines in Salamanca, Cattaraugus county, and Bolivar and Alfred, Allegany county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Aug 25, 4:13 PM EST, 32 minutes earlier.

Area forecast discussion, Aug 25, 4:13 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
513 PM EDT SAT AUG 25 2007

.SYNOPSIS...
A COLD FRONT WILL CROSS WESTERN AND CENTRAL NEW YORK THIS EVENING
AND BE FOLLOWED BY FINE LATE SUMMER WEATHER FROM SUNDAY THROUGH
TUESDAY AS HIGH PRESSURE DRIFTS SOUTH AND EAST ACROSS THE GREAT
LAKES. COMFORTABLE COOL TEMPERATURES ON SUNDAY WILL GRADUALLY WARM
TO WELL ABOVE NORMAL LEVELS AGAIN BY TUESDAY AS THE HIGH SETTLES
OFF THE COAST. THE NEXT FRONT AND ASSOCIATED SHOWER THREAT WILL
CROSS THE REGION LATER WEDNESDAY INTO EARLY THURSDAY FOLLOWED BY
MORE HIGH PRESSURE AND COOLER READINGS TOWARD THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS REMAINS TO BE
FOUND OVER PORTIONS OF THE WESTERN SOUTHERN TIER AND FINGER LAKES
WHERE SBCAPES OF 1500-2000 J/KG ARE IN PLACE. SOME OF THE CELLS
MOVING OUT OF NW PENNSYLVANIA HAVE SHOWN SOME CIRCULATION...AND
THIS MAKES SENSE GIVEN 0-2KM HELICITY VALUES OF 100-150 M2/S2 OVER
THE SAME AREA. ANY SHOWERS OR TSRTORMS EAST OF A LINE FROM JHW TO
WARSAW TO ROCHESTER WILL HAVE THE POTENTIAL TO SHOW SOME
CIRCULATION.

THE ACTUAL SFC FRONT REMAINS WELL BACK TO THE WEST...LINING UP
FROM ABOUT YYZ AND YHM TO THE WRN END OF LK ERIE. GIVEN THE
STRENGTH OF THE LAKE ERIE BREEZE...THE FRONT WILL SLOW TO A CRAWL
DURING THE REMAINING DAYLIGHT HOURS. AS THE LK ERIE BREEZE WEAKENS
EARLY THIS EVEING...THE FRONT WILL JUMP TO THE FINGER LAKES
REGION.

THE FRONT LOOKS TO PASS THROUGH THE REGION THIS EVENING... AFTER
BEING HELD UP AS USUAL BY THE SOUTHWESTERLY FLOW OFF OF LAKE
ERIE. WILL HOLD LIKELY POPS IN THE FORECAST THROUGH ABOUT
02Z...THEN QUICKLY DROP THINGS OFF TO CHANCE...AND EVENTUALLY
NOTHING BY LATE TONIGHT AS HIGH PRESSURE AND DRIER AIR BEGINS TO
FILTER IN BEHIND THE DEPARTING FRONT. THERE MAY BE ENOUGH DRYING
TO RESULT IN SOME PARTIAL CLEARING ACROSS THE WEST
OVERNIGHT...WHICH COULD RESULT IN SOME PATCHY FOG FORMATION IF IT
ARRIVES SOON ENOUGH...GIVEN TDS STILL HANGING IN THE LOWER 60S.
WONT PUT A MENTION OF FOG IN THE FORECAST IN NOW GIVEN THE
UNCERTAINTY AS CLOUDS LIKELY TO LINGER AT LEAST THROUGH DAYBREAK
ACROSS FOG PRONE SRN TIER VALLEYS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
IN COMPARISON TO THE LAST FEW DAYS...THIS PERIOD LOOKS TO BE QUIET
AND PLEASANT AS SPRAWLING CANADIAN HIGH PRESSURE AND DRIER AIR
DRIFTS FROM THE CENTRAL GREAT LAKES EAST TO THE NEW ENGLAND STATES.
IN CONJUNCTION WITH PARTLY TO MOSTLY SUNNY SKIES...850 MB TEMPS OF
+10 TO +12C WILL SUPPORT COMFORTABLE AFTERNOON HIGHS IN THE UPPER
70S ON SUNDAY...THEN NEARLY FULL SUN AND WARMER 850 MB READINGS OF
+12 TO +13C WILL RESULT IN HIGHS REACHING THE UPPER 70S TO LOWER
80S ON MONDAY...WITH ANOTHER FEW DEGREES TACKED ON FOR TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A LARGE SUBTROPICAL RIDGE WILL CONTINUE TO DOMINATE THE SOUTHERN
HALF OF THE CONUS THROUGH THE LONG TERM PERIOD...WITH THE RIDGE
CENTER TENDING TO RETROGRADE INTO THE DESERT SOUTHWEST BY NEXT
WEEKEND. FARTHER NORTH A BELT OF ZONAL WESTERLIES WILL REMAIN
ACROSS SOUTHERN CANADA WITH OCCASIONAL AMPLIFICATIONS INTO THE
NORTHERN CONUS. PATTERN WILL BEGIN TO AMPLIFY SOMEWHAT ACROSS
CANADA BY THE END OF THE PERIOD WHICH WILL ALLOW A MORE
SUBSTANTIAL TROUGH TO DIG INTO THE GREAT LAKES AND NEW ENGLAND BY
THE END OF NEXT WEEK AND NEXT WEEKEND.

LOOKING AT THE DETAILS...SURFACE HIGH PRESSURE WILL BE RETREATING
OFF THE NEW ENGLAND COAST AT THE START OF THE PERIOD TUESDAY NIGHT.
NEXT SYSTEM OF CONCERN CAN BE SEEN ON WATER VAPOR IMAGERY THIS
AFTERNOON PUSHING THROUGH THE CANADIAN ROCKIES. MEDIUM RANGE
GUIDANCE AND ENSEMBLES IN REASONABLE AGREEMENT AGAIN TODAY...AND
ALLOW THIS FEATURE TO INTERACT WITH THE PERSISTENT VORTEX NEAR
HUDSON BAY...AND THEN DIG SOUTHEAST INTO THE GREAT LAKES AND NEW
ENGLAND LATER IN THE WEEK. 06Z GFS HAS TRENDED FASTER WITH THE
ASSOCIATED FRONTAL PASSAGE. THIS FASTER SOLUTION HAS LITTLE SUPPORT
IN THE ECMWF/GEM OR THE 00Z GEFS ENSEMBLE MEMBERS...MOST OF WHICH
STILL SUPPORT A FROPA ON WEDNESDAY. HAVE DISCOUNTED THE 06Z GFS AND
CONTINUED WITH SAME THINKING OF A WED FROPA. SEVERAL ENSEMBLE
MEMBERS STILL SUGGESTING A WEAK FRONTAL WAVE MAY SLOW THE FRONTAL
PROGRESSION AND ALLOW PRECIP CHANCES TO LINGER INTO THURSDAY.
FOLLOWING THE FRONTAL PASSAGE...MOST OPERATIONAL GUIDANCE SUGGESTING
A SEASONABLY COOL CANADIAN HIGH WILL BUILD OVER THE GREAT LAKES AND
NEW ENGLAND FOR DAY 7 FRIDAY INTO THE FOLLOWING WEEKEND. THE DEEPER
CANADIAN GEM SOLUTION WITH ITS CLOSED LOW OVER THE EASTERN GREAT
LAKES WILL BE DISCOUNTED AS IT IS AN OUTLIER AMONGST THE ENSEMBLE
MEAN.

HAVE GONE WITH CHANCE POPS FOR THE WED THROUGH THU PERIOD...
OTHERWISE A DRY FORECAST ON EITHER SIDE OF THAT WINDOW. TEMPS WILL
START AT OR A LITTLE ABOVE NORMAL FOR WED WITH A BRIEF RETURN TO
MODERATE HUMIDITY...THEN COOL TO BELOW NORMAL BY THE END OF THE WEEK
AS MODERATE CAA DEVELOPS WITHIN SHARPENING TROUGH.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ALONG AN INSTABILITY
AXIS THAT LIES ACROSS THE GENESEE VALLEY INTO THE SOUTHERN TIER. DUE
TO EXTENSIVE CLOUD COVER EXPECT THIS ACTIVITY TO STAY MAINLY SOUTH
AND EAST OF A JHW TO KROC LINE THROUGH 04Z.

A STRONG COLD FRONT COULD BRING MORE ORGANIZED CONVECTION WESTERN
SECTIONS THIS EVENING. SOME OF THESE STORMS MAY ORGANIZE INTO
LINES WITH STRONG WINDS AND TOPS TO 40K FEET REQUIRING AIRCRAFT
REROUTING. WITH LINGERING POST FRONTAL MOISTURE AND COLD ADVECTION
EXPECT MVFR CONDITIONS BEHIND THE FRONT TO PREVAIL THROUGH MID
MORNING SUNDAY WITH IFR CONDITIONS JHW AREA.

VFR WILL THEN PREVAIL FROM SUNDAY THROUGH WEDNESDAY...EXCEPT FOR
SOME VALLEY FOG IN THE SOUTHERN TIER EACH NIGHT/EARLY MORNING.

&&

.MARINE...
SOUTHWEST FLOW WAS A LITTLE SLOW TO INCREASE THIS MORNING...BUT HAS
INCREASED RAPIDLY EARLY THIS AFTERNOON WITH GUSTS TO AROUND 25 KNOTS
AT THE EAST END OF LAKE ERIE. EXPECT GUSTY SW WINDS TO CONTINUE INTO
THE EARLY EVENING JUST AHEAD OF THE SURFACE COLD FRONT. LONG FETCH
UP THE MAJOR AXIS OF LAKE ERIE WILL ALLOW WAVES TO BUILD TO 3 TO 5
FEET FOR A FEW HOURS LATE THIS AFTERNOON. SMALL CRAFT ADVISORY WILL
CONTINUE THROUGH 01Z ON LAKE ERIE. WINDS HAVE ALSO INCREASED ALONG
THE WESTERN HALF OF LAKE ONTARIO...AIDED BY FUNNELING UP LAKE ERIE
AND THE NIAGARA PENINSULA. A SMALL CRAFT WILL ALSO BE NEEDED HERE
THROUGH 01Z.

COLD FRONT CROSSES THE EASTERN GREAT LAKES LATER THIS EVENING WITH
WINDS SHIFTING TO THE WEST THEN NORTHWEST. WINDS WILL DIMINISH
ACROSS LAKE ERIE AND WESTERN LAKE ONTARIO BY MID/LATE EVENING
FOLLOWING FROPA WITH CONDITIONS FALLING BELOW SMALL CRAFT ADVISORY
CRITERIA. LATER TONIGHT MODEST LOW LEVEL CAA BEHIND SURFACE COLD
FRONT ACROSS LAKE ONTARIO WILL ALLOW WINDS TO INCREASE INTO THE 15
TO 20 KNOT RANGE...ESPECIALLY ON THE EASTERN HALF OF THE LAKE. THE
INCREASING FETCH WILL ALLOW WAVES TO BUILD TO SMALL CRAFT ADVISORY
CRITERIA FROM SODUS BAY TO THE SAINT LAWRENCE RIVER LATE TONIGHT
THROUGH MID AFTERNOON SUNDAY.

WINDS AND WAVES WILL FALL BELOW SMALL CRAFT ADVISORY CRITERIA LATE
SUNDAY AFTERNOON...WITH GOOD SAILING CONDITIONS FOR SUNDAY UNDER
HIGH PRESSURE.

&&

.CLIMATE...
ROC REACHED 90 AGAIN TODAY BEFORE THE CLOUDS MOVED IN. THIS WAS
12TH 90 DEG PLUS OF THE SEASON IN THE FLOWER CITY...NORMAL FOR A
YEAR IS EIGHT. NO RECORD THOUGH.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR LEZ020-
         040-041.
         SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
         LOZ042.
         SMALL CRAFT ADVISORY FROM 3 AM TO 3 PM EDT SUNDAY FOR
         LOZ044-045.

&&

SYNOPSIS...SFM
NEAR TERM...RSH/SFM
SHORT TERM...SFM
LONG TERM...HITCHCOCK
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
CLIMATE...SFM
Hazardous weather outlook, Aug 25, 2:22 PM EST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
322 PM EDT SAT AUG 25 2007

NYZ005-006-008-013-014-020-021-261000-
NORTHERN CAYUGA-OSWEGO-LEWIS-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
322 PM EDT SAT AUG 25 2007

...SEVERE THUNDERSTORM WATCH 650 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-261000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
322 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ024-261000-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
322 PM EDT SAT AUG 25 2007

...SEVERE THUNDERSTORM WATCH 650 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SAINT LAWRENCE
RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>004-007-010>012-019-085-261000-
NIAGARA-ORLEANS-MONROE-WAYNE-JEFFERSON-NORTHERN ERIE-GENESEE-WYOMING-
CHAUTAUQUA-SOUTHERN ERIE-
322 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Aug 25, 1:34 PM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
234 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     TSTM WND GST     CLEVELAND               43.24N 75.89W
08/25/2007  E60 MPH          OSWEGO             NY   TRAINED SPOTTER

&&

MPUKAJLO
Special weather statement, Aug 25, 3:26 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
426 PM EDT SAT AUG 25 2007

NYZ013-021-252115-
ALLEGANY NY-LIVINGSTON NY-
426 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORM MOVING INTO NORTHEAST ALLEGANY AND SOUTHERN
LIVINGSTON COUNTIES...

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS UP
  TO 45 MPH ALONG WITH SMALL HAIL. THIS STORM WAS LOCATED 16 MILES
  SOUTHWEST OF DANSVILLE...AND MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CANASERAGA AT 435 PM EDT...
  OSSIAN AND DANSVILLE BY 445 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

HITCHCOCK
Special weather statement, Aug 25, 4:16 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
516 PM EDT SAT AUG 25 2007

NYZ020-252215-
CATTARAUGUS NY-
516 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN CATTARAUGUS COUNTY...

* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS UP TO
  45 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF ALLEGANY
  PARK...AND MOVING EAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ALLEGANY PARK AT 525 PM EDT...
  LIMESTONE AT 535 PM EDT...
  ST. BONAVENTURE AT 550 PM EDT...
  WESTON MILLS AT 555 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

HITCHCOCK

The radar

The Buffalo radar (KBUF), 89 km away, was scanning. The volume nearest the first event began at 21:46 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cattaraugus

When
August 25, 4:45 PM EST
Where
Cattaraugus County, Salamanca
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.150, -78.720

Thunderstorm Wind, Allegany

When
August 25, 5:05 PM EST
Where
Allegany County, Bolivar
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
County Official
Coordinates
42.070, -78.170

Thunderstorm Wind, Allegany

When
August 25, 5:30 PM EST
Where
Allegany County, Alfred
Measured
50 kt (58 mph) estimated gust
Property damage
$9,000
Reported by
County Official
Coordinates
42.250, -77.780

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56103, 56104, 56105.